Alert archive / Louisiana / Gale Watches in 2011

Gale Watch 2, NWS New Orleans, LA

February 6, 2011

NWS New Orleans, LA issued this gale watch at Feb 6, 2011, 3:42 AM CST. It took effect at Feb 7, 2011, 10:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 6, 2011, 3:42 AM CST (09:42 UTC)
In effect from
Feb 7, 2011, 10:00 AM CST
Expired
Feb 7, 2011, 4:04 AM CST
In force
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WHUS74 KLIX 060942
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 AM CST SUN FEB 6 2011

...STRONG COLD FRONT MAY CAUSE GALES ACROSS ALL COASTAL WATERS MONDAY...

.SUSTAINED NORTHERLY WINDS OF 25 TO 30 KNOTS ARE EXPECTED BEHIND
A STRONG COLD FRONT MONDAY. THE POSSIBILITY OF FREQUENT GUSTS TO
35 TO 40 KNOTS WILL BE THE CAUSE FOR A GALE WATCH ONCE THE FRONT
MOVES THROUGH. THESE CONDITIONS ARE EXPECTED TO LAST THROUGH MUCH
OF MONDAY NIGHT.

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-061745-
/O.NEW.KLIX.GL.A.0002.110207T1600Z-110208T0900Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
342 AM CST SUN FEB 6 2011

...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT. 


* WINDS AND SEAS: SUSTAINED WINDS ARE EXPECTED TO BE IN THE 25 TO
  30 KNOT RANGE WHILE FREQUENT GUSTS WILL BE 35 TO 40 KNOTS. SEAS
  WILL RISE TO 4 TO 5 FEET IN SOUNDS AND LAKES AND 6 TO 9 FEET
  OVER OPEN GULF WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
4 follow-up statements
731 
WHUS74 KLIX 061506
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
906 AM CST SUN FEB 6 2011

...STRONG COLD FRONT MAY CAUSE GALES ACROSS ALL COASTAL WATERS
MONDAY...

.SUSTAINED NORTHERLY WINDS OF 25 TO 30 KNOTS ARE EXPECTED BEHIND
A STRONG COLD FRONT MONDAY. THE POSSIBILITY OF FREQUENT GUSTS TO
35 TO 40 KNOTS WILL BE THE CAUSE FOR A GALE WATCH ONCE THE FRONT
MOVES THROUGH. THESE CONDITIONS ARE EXPECTED TO LAST THROUGH MUCH
OF MONDAY NIGHT.

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-062315-
/O.CON.KLIX.GL.A.0002.110207T1600Z-110208T0900Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
906 AM CST SUN FEB 6 2011

...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT. 

* WINDS AND SEAS: SUSTAINED WINDS ARE EXPECTED TO BE IN THE 25 
  TO 30 KNOT RANGE WHILE FREQUENT GUSTS WILL BE 35 TO 40 KNOTS. 
  SEAS WILL RISE TO 4 TO 5 FEET IN SOUNDS AND LAKES AND 6 TO 9 
  FEET OVER OPEN GULF WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
890 
WHUS74 KLIX 062104
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
304 PM CST SUN FEB 6 2011

...STRONG COLD FRONT MAY CAUSE GALES ACROSS ALL COASTAL WATERS
MONDAY...

.SUSTAINED NORTHERLY WINDS OF 25 TO 30 KNOTS ARE EXPECTED BEHIND
A STRONG COLD FRONT MONDAY. THE POSSIBILITY OF FREQUENT GUSTS TO
35 TO 40 KNOTS WILL BE THE CAUSE FOR A GALE WATCH ONCE THE FRONT
MOVES THROUGH. THESE CONDITIONS ARE EXPECTED TO LAST THROUGH MUCH
OF MONDAY NIGHT.

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-070515-
/O.CON.KLIX.GL.A.0002.110207T1600Z-110208T0900Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
304 PM CST SUN FEB 6 2011

...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT. 

* WINDS AND SEAS: SUSTAINED WINDS ARE EXPECTED TO BE IN THE 25 
  TO 30 KNOT RANGE WHILE FREQUENT GUSTS WILL BE 35 TO 40 KNOTS. 
  SEAS WILL RISE TO 4 TO 5 FEET IN SOUNDS AND LAKES AND 6 TO 9 
  FEET OVER OPEN GULF WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

32
004 
WHUS74 KLIX 070311
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
911 PM CST SUN FEB 6 2011

...STRONG COLD FRONT MAY CAUSE GALES ACROSS ALL COASTAL WATERS
MONDAY...

.SUSTAINED NORTHERLY WINDS OF 25 TO 30 KNOTS ARE EXPECTED BEHIND
A STRONG COLD FRONT MONDAY. THE POSSIBILITY OF FREQUENT GUSTS TO
35 TO 40 KNOTS WILL BE THE CAUSE FOR A GALE WATCH ONCE THE FRONT
MOVES THROUGH. THESE CONDITIONS ARE EXPECTED TO LAST THROUGH MUCH
OF MONDAY NIGHT.

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-071115-
/O.CON.KLIX.GL.A.0002.110207T1600Z-110208T0900Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
911 PM CST SUN FEB 6 2011

...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT. 

* WINDS AND SEAS: SUSTAINED WINDS ARE EXPECTED TO BE IN THE 25 TO
  30 KNOT RANGE. FREQUENT GUSTS OF 35 TO 40 KNOTS WILL BE
  POSSIBLE. SEAS WILL RISE TO 3 TO 4 FEET IN SOUNDS AND LAKES AND
  6 TO 9 FEET OVER OPEN GULF WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
789 
WHUS74 KLIX 071004
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
404 AM CST MON FEB 7 2011

...STRONG COLD FRONT EXPECTED TO CAUSE FREQENT GUSTS TO GALE FORCE...

.SUSTAINED NORTHERLY WINDS OF 25 TO 30 KNOTS ARE EXPECTED BEHIND
A STRONG COLD FRONT TODAY. FREQUENT GUSTS OF 35 TO 40 KNOTS WILL BE
THE CAUSE FOR A GALE WARNING ONCE THE FRONT MOVES THROUGH. THESE
CONDITIONS ARE EXPECTED EASE BY THIS EVENING.

GMZ530-534-550-552-570-572-071815-
/O.UPG.KLIX.GL.A.0002.110207T1600Z-110208T0900Z/
/O.NEW.KLIX.SC.Y.0086.110207T2100Z-110208T1000Z/
/O.NEW.KLIX.GL.W.0002.110207T1600Z-110207T2100Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-LAKE BORGNE-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
404 AM CST MON FEB 7 2011

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS UPGRADED THE GALE
WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 3 PM CST THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS
ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM
THIS AFTERNOON TO 4 AM CST TUESDAY.

* WINDS AND SEAS: SUSTAINED WINDS ARE EXPECTED TO BE IN THE 25 TO
  30 KNOT RANGE WITH FREQUENT GUSTS OF 35 TO 40 KNOTS. SEAS WILL
  RISE TO 4 FEET IN THE LAKES AND 6 TO 9 FEET OVER OPEN GULF
  WATERS. WINDS WILL EASE TO 20 TO 25 KNOTS THIS AFTERNOON
  ALLOWING SEAS TO FALL TO 3 FEET IN LAKES AND 4 TO 7 FEET IN OPEN
  GULF WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ532-536-538-555-557-575-577-071815-
/O.UPG.KLIX.GL.A.0002.110207T1600Z-110208T0900Z/
/O.NEW.KLIX.SC.Y.0086.110208T0000Z-110208T1000Z/
/O.NEW.KLIX.GL.W.0002.110207T1800Z-110208T0000Z/
MISSISSIPPI SOUND-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
404 AM CST MON FEB 7 2011

...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS UPGRADED THE GALE
WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6
PM CST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 4
AM CST TUESDAY.

* WINDS AND SEAS: SUSTAINED WINDS ARE EXPECTED TO BE IN THE 25 TO
  30 KNOT RANGE WITH FREQUENT GUSTS OF 35 TO 40 KNOTS. SEAS WILL
  RISE TO 4 TO 5 FEET IN SOUNDS AND 6 TO 9 FEET OVER OPEN GULF
  WATERS. WINDS WILL EASE TO 20 TO 25 KNOTS THIS EVENING ALLOWING
  SEAS TO FALL TO 3 FEET IN SOUNDS AND 4 TO 7 FEET IN OPEN GULF
  WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this gale watch went out at Feb 5, 9:45 PM CST, 5 hours 57 minutes earlier.

Area forecast discussion, Feb 5, 9:45 PM CST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
945 PM CST SAT FEB 5 2011

.UPDATE...

...SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS EVENING. A MUCH DRIER EVENING
WITH A PW OF ONLY 0.25 INCHES. A FAIRLY STEEP INVERSION IN PLACE
BETWEEN 900 AND 825 MILLIBARS WITH TEMPERATURES RANGING BETWEEN 30
AND 40 DEGREES IN THAT LAYER. WINDS ARE LIGHT AND PRIMARILY WESTERLY
IN THE LOWEST LEVELS AS A STRONG SOUTHWESTERLY FLOW CONTINUES TO
DOMINATE THE MIDDLE AND UPPER LEVELS. A 143 KNOT SOUTHWESTERLY JET
IN PLACE AT 260 MILLIBARS THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 347 PM CST SAT FEB 5 2011/

SHORT TERM...
MOISTURE AXIS WAS LOCATED FROM THE MID ATLANTIC TO THE NORTH
GULF...ACROSS THE COASTAL WATERS. AS A RESULT...SHOWERS LINGERED
JUST SOUTHEAST OF THE MOUTH SHOULD PUSH EAST BY 00Z SUNDAY. A
VIGOROUS SHORT WAVE WAS LOCATED OVER NEW MEXICO. SURFACE HIGH OVER NORTH
GULF WITH THE RIDGE AXIS TO THE MID SOUTH WILL SLOWLY SHIFT EAST
TONIGHT. CLEAR AND VERY LIGHT SOUTHWEST WINDS WILL BE IDEAL FOR
RADIATIONAL COOLING...ESPECIALLY NORTH SHORE ZONES WILL BE COOLER
THAN LAST NIGHT. TEMPS TONIGHT ON THE SOUTH SHORE WILL BE SIMILAR
TO THIS MORNING. THICKNESS LAYERS OF 1000 TO 700MB INCREASE ABOUT
10 TO 15M OVERNIGHT...WHICH MAY KEEP TEMPS AROUND AND JUST ABOVE
THE FREEZING MARK ON THE SOUTH SHORE TONIGHT. WITH THE HIGH TO THE
EAST FLOW WILL BECOME SOUTHWESTERLY BUT LIGHT FOR SUNDAY. SHORT
WAVE WILL DIVE SOUTHEAST ACROSS TEXAS SUNDAY AND ACROSS THE LOWER
MISSISSIPPI VALLEY SUNDAY NIGHT. DEEP MOISTURE SOUTH OF THE OLD
BOUNDARY WILL STREAM NORTH BUT REMAIN COASTAL AREAS IN SOUTHEAST
LOUISIANA AND COASTAL WATERS. SHORT WAVE IS EXPECTED TO BECOME
NEGATIVELY TILTED BY MIDDAY MONDAY...ALTHOUGH DEEP MOISTURE WILL
BE EAST. HOWEVER...SOME INSTABILITY MAY DEVELOP ISOLATED THUNDER
OVER THE COASTAL WATERS SUNDAY NIGHT. WILL GO WITH A CHANCE OF
SHOWERS MAINLY SUNDAY NIGHT. SHORT WAVE AXIS FLUSHES MOISTURE EAST
FOLLOWED BY COLD AIR ADVECTION MONDAY...FLURRIES POSSIBLE...AROUND
5 PERCENT ACROSS NORTH ZONES MONDAY. NORTHWEST FLOW FROM SURF TO
700MB WILL SHORTENED THE WINDOW FOR THIS SLIGHT CHANCE OF SNOW.
ERGO...WILL MAINTAIN A LIQUID FORECAST SUNDAY INTO MONDAY FOR NOW.
SHARP TROUGH AXIS MEANS A QUICK COOL DOWN MONDAY NIGHT AND SLIGHT
MODERATION IN TEMPS TUESDAY AND WEDNESDAY.

LONG TERM...
ANOTHER STORM SYSTEM IS POISED TO TRACK ACROSS THE AREA WEDNESDAY
NIGHT INTO THURSDAY. GFS AND ECMWF ARE COMING TOGETHER WITH THEIR
TIMING. ERGO...WE PUSHED THE RAIN THREAT BACK TO WEDNESDAY
AFTERNOON THROUGH EARLY THURSDAY. THE NEXT SYSTEM HAS SLIGHTLY
MORE NORTH TRACK ACROSS NORTH LOUISIANA AND TAPS MORE MOISTURE. AS
RESULT...THE SURFACE LOW MAY TRACK ACROSS THE SOUTH HALF ZONES.
AGAIN MARGINAL INSTABILITY WILL DEVELOP OVER THE COASTAL WATERS
AND COASTAL SECTIONS OF SOUTHEAST LOUISIANA AND WE INSERTED SLIGHT
CHANCE OF THUNDERSTORMS ON WEDNESDAY NIGHT. LATER PACKAGES MAY
HAVE TO INSERT THUNDER ACROSS LAND AREA WEDNESDAY NIGHT IF
INSTABILITY INCREASES. AS THE AXIS MOVES EAST...COLD AIR WILL
IMMEDIATELY FOLLOW WITH LOWERED THICKNESS TO SUPPORT FROZEN PRECIP
ACROSS THE NORTH ZONES THURSDAY MORNING. PRECIP WILL END LATE
THURSDAY AND REMAIN DRY NEXT WEEKEND.

AVIATION...

STRONG SUBSIDENCE AND DRY AIR ADVECTION IN THE WAKE OF A DEPARTING
UPPER LEVEL TROUGH AXIS WILL CONTINUE TO BRING VFR CONDITIONS TO ALL
OF THE TERMINALS THROUGH TOMORROW AFTERNOON. 32

MARINE...

THE NEXT SIGNIFICANT EVENT FOR THE MARINE ZONES WILL BEGIN TO
DEVELOP TOMORROW NIGHT AND CONTINUE INTO MONDAY...AS A STRONG UPPER
LEVEL LOW AND ASSOCIATED SURFACE FRONT SWEEPS THROUGH THE COASTAL
WATERS. ALTHOUGH THE EVENT WILL BE FAIRLY SHORT-LIVED WITH A
DURATION OF 12-18 HOURS...VERY STRONG WINDS OF 25 TO 30 KNOTS CAN BE
EXPECTED OVER THE COASTAL WATERS.  THE TIDAL LAKES AND SOUNDS SHOULD
SEE WINDS OF 20 TO 25 KNOTS DURING THIS TIME FRAME.  AT THIS
TIME...DEFINITE SCA AND POSSIBLE GALE CONDITIONS ARE FORECAST.  A
FEW DAYS LATER...ANOTHER STRONG LOW PRESSURE SYSTEM WILL IMPACT THE
COASTAL WATERS.  THIS LOW WILL DEVELOP IN THE COASTAL BEND OF TEXAS
AND MOVE THROUGH THE COASTAL WATERS WEDNESDAY INTO THURSDAY.
INCREASING EASTERLY FLOW IN ADVANCE OF THE LOW WILL RESULT IN
EXERCISE CAUTION CONDITIONS ON WEDNESDAY.  WEDNESDAY NIGHT INTO
THURSDAY A PERIOD OF SCA CONDITIONS SHOULD DEVELOP AS COLD AIR
ADVECTION TAKES HOLD OVER THE COASTAL WATERS. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  27  62  37  47 /   0  10  30  20
BTR  32  64  43  51 /   0  10  30  20
ASD  29  61  42  52 /   0  10  30  20
MSY  35  62  44  52 /   0  10  30  20
GPT  31  60  43  53 /   0  10  30  20
PQL  28  61  43  53 /   0  10  30  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 5, 6:15 PM CST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
615 PM CST SAT FEB 5 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-060500-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
615 PM CST SAT FEB 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION LATE
SUNDAY NIGHT AND EARLY MONDAY MORNING. SMALL CRAFT ADVISORIES WILL
LIKELY BE REQUIRED BY MONDAY MORNING.

ANOTHER STRONG COLD FRONT IS EXPECTED WEDNESDAY NIGHT. SHOWERS ARE
EXPECTED AND PERHAPS ISOLATED THUNDERSTORMS...BUT SEVERE
STORMS ARE NOT ANTICIPATED AT THIS TIME. THE RAINFALL MAY
TRANSITION BRIEFLY TO SNOW FLURRIES BEFORE ENDING THURSDAY MORNING.
SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED ONCE AGAIN FOR STRONG
NORTH WINDS AND BUILDING SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Gale Watches in Louisiana, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.